MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Insufficient Cooling (1130); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter and the physician considered the amount of char observed caused a potential risk to this patient.After a successfully completed pulmonary vein isolation (pvi) procedure without any patient consequences, the physician pulled out the qdot micro catheter and noticed charring on the catheter tip.No patient consequence.Additional information was received on 09-jul-2025.No error message, but ablation behavior regarding temperature was irregular during ablation.The physician pulled out the catheter and noticed charring.Then used a new one.Temperature issue, slope very fast too high.Generator used qmode plus and qmode qmode+, 90w, temperature target: 55°c and temperature cut off: 65°c.The patient was anticoagulated above 300.It was maintained during the case.The physician does not consider that the char was excessive.The physician considered the amount of char observed caused a potential risk to this patient, but no harm to the patient happened or was noticed.Correct catheter settings were selected on the generator.There were no issues with the flow rate change at the start of the ablation.The duration of ablation was not greater than 60 seconds.The average contact force was not greater than 40 grams.The irrigation rate was not used outside of those prescribed.The pre-ablation high setting was 2 sec.Heparinized normal saline was used.The patient did not exhibit any neurological symptoms since the procedure was completed.This char issue was originally considered non-reportable, however, bwi became aware on 09-jul-2025 that the physician considered the amount of char observed caused a potential risk to this patient and have reassessed the event as reportable.The awareness date for this record is 09-jul-2025.The reported "temperature issue, slope very fast too high" issue was assessed as non mdr reportable.Since there is no indication that the user-defined cut-off was exceeded the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, was remote.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31562030l and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter and the physician considered the amount of char observed caused a potential risk to this patient.No error message, but ablation behavior regarding temperature was irregular during ablation.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 18-sep-2025.A visual inspection, temperature, impedance, and irrigation test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed, and no issues were observed.An irrigation test was performed, and the device was flushing correctly.No issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer could not be confirmed and the high temperature issue could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contain the following recommendations: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22720339
Report Number2029046-2025-02572
Device Sequence Number9577550
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250207(17)280206(10)31562030L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31562030L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, EU CONFIGURATION; NGEN RF GENERATOR; UNK_CARTO 3
Patient SexUnknown